Ask the Expert Webinar
Lounge Doctor

TKR I'm back!!!!

sistersinhim

MODERATOR
Moderator
Joined
Dec 4, 2015
Messages
22,425
Location
Virginia
Gender
Female
Country
United States United States
It sounds like you are managing quite well with what you are doing. Are you also icing and elevating? Those two together are a good pain reliever, too. You can also take Tylenol with the Tramadol.

The first is for 4-hourly doses and the second for 6-hourly:
 
OP
OP
Dizzy

Dizzy

member
Joined
Oct 28, 2017
Messages
223
Age
71
Gender
Female
Country
United States United States
Yes, I am taking Tylenol every 6 hours also. Hope I can keep up this regimen. The headache is really bringing me down.
 
OP
OP
Dizzy

Dizzy

member
Joined
Oct 28, 2017
Messages
223
Age
71
Gender
Female
Country
United States United States
I am on a new regimen with the pain meds and it seems to be working. Tylenol every 6 hours and I'm taking half of Tramadol 50 mg every 3 hours. No longer experiencing the headaches which is a great relief. :ok:
 

Celle

MODERATOR
Moderator
Joined
Nov 19, 2011
Messages
40,819
Location
New Zealand
Gender
Female
Country
New Zealand New Zealand
I'm glad you've found a medication regime that is working for you now and that your headache has gone..

The most effective way to take Tylenol is 2 x 500 mg tablets (Tylenol Extra Strength, not Tylenol Arthritis) 6-hourly, to a total of 4,000 mg (4 doses) in 24 hours. You need to take it regularly, to keep up the levels in your bloodstream. If you just take the odd dose now and then, it's far less effective.

Check all other medications you're taking, to make sure there is no Tylenol/Acetaminophen/Paracetamol in them. If there is, scale back one or two of your regular doses, so you stay within that safe 24 hour limit of 4,000 mg.

It may be, as time passes and you continue to heal, that you can gradually start to drop the Tramadol and just use Tylenol.
 
OP
OP
Dizzy

Dizzy

member
Joined
Oct 28, 2017
Messages
223
Age
71
Gender
Female
Country
United States United States
Well, I guess I spoke too soon! Having the same problems taking the Tramadol....headache, ringing in the ears...so I stopped taking it. Obviously my body doesn't do well with narcotics! Hoping that the Tylenol regimen, every 6 hours, will be enough for now. If not, I will call the office for non narcotic pain reliever. One step forward...two steps back!!!:censored:
 

sistersinhim

MODERATOR
Moderator
Joined
Dec 4, 2015
Messages
22,425
Location
Virginia
Gender
Female
Country
United States United States
One step forward...two steps back!!!
This is only temporary. Before long it'll reverse and be two steps forward...one step back. After that three steps forward, a half a step back. In other words, it does get better!
 

CricketHip

FORUM ADVISOR
Forum Advisor
Joined
Jul 12, 2015
Messages
4,786
Age
65
Location
PA.
Gender
Female
Country
United States United States
Hi @Dizzy I had a thought while reading about your headaches, could it be possible that you need to drink more water? I know that helped me with the headaches when on any kind of narcotics.

Just a thought. I hope you get your pain managed soon... :ice:
 

eaglemom

senior
Joined
May 26, 2013
Messages
471
Age
63
Gender
Female
Country
United States United States
This might seem very 'off the wall' but I'm just wondering. When you take the medication are you taking it with any food? Even several crackers would be a good idea.

Now the 'off the wall' part. Gatorade, to be specific Lemon-Lime Gatorade. With the surgery, stress, pain, etc sometimes our electrolytes and be very out of wack. Your entire system just isn't working in harmony. This is something my surgeon insists his patients do - drink Lemon-Lime Gatorade. It also keeps your hydration up. Which, by the way, you can have a headache from dehydration.

Now if your diabetic, that is something else to consider. Just give the Gatorade a try and see if you notice the headaches becoming less intense or frequent. Hopefully this will help.
 
OP
OP
Dizzy

Dizzy

member
Joined
Oct 28, 2017
Messages
223
Age
71
Gender
Female
Country
United States United States
@CricketHip I try to drink around 4 16oz bottles daily but maybe I need to be more aware of just how much. Thanks for the tip!

@eaglemom. I will try your suggestion!

Interesting that both suggestions are about dehydration. Will definitely give it a try.
Thanks to you both. Will let you know.
 
OP
OP
Dizzy

Dizzy

member
Joined
Oct 28, 2017
Messages
223
Age
71
Gender
Female
Country
United States United States
Need some advice. Went for my 6 week check. All is well. ROM 98. I have been taking half dose Tramadol and Tylenol, alternating every three hours. OS wants me to stop Tramadol and alternate Tylenol with ibuprofen every three hours instead. If I do that, I must eliminate my Celecoxib altogether. I have taken that for years for inflammation prescribed by my PCP. Which do you think is better for the pain...adding the ibuprofen or sticking with the Celecoxib? I really have felt an improvement since starting the Tramadol/Tylenol regimen but he thinks it's just because I am 6 weeks out now. THX
 

Jaycey

FORUM ADMINISTRATOR
Administrator
Joined
Jan 27, 2010
Messages
32,821
Location
Yorkshire
Gender
Female
Country
United Kingdom United Kingdom
@Dizzy we don't know your medical history so we really can't comment on adding any medication. I would check with your PCP. You should not be taking 2 anti-inflammatory medications at the same time (ibuprofen and celecoxib).
 
OP
OP
Dizzy

Dizzy

member
Joined
Oct 28, 2017
Messages
223
Age
71
Gender
Female
Country
United States United States
Cookout at my son's house yesterday. Not much chance to ice or elevate. Will be doing a lot of that today...:flabber: :ice:
 

Jockette

SENIOR FORUM ADVISOR
Senior Forum Advisor
Joined
Aug 29, 2017
Messages
18,643
Age
64
Location
Delaware
Gender
Female
Country
United States United States
We took my ottoman with us when we visited to be sure I had an option to elevate.

I hope you enjoyed the day!
 
OP
OP
Dizzy

Dizzy

member
Joined
Oct 28, 2017
Messages
223
Age
71
Gender
Female
Country
United States United States
7 weeks post-op....still feel pretty weak after an outing.:bored:.
 

Mrs. Ciz

member
Joined
Jul 24, 2020
Messages
138
Age
54
Gender
Female
Country
United States United States
7 weeks post-op....still feel pretty weak after an outing.:bored:.
I get it. I’m 4 weeks post op and I still feel weak after a shower! I’m impressed you’re out going to BBQs!
 

Mrs. Ciz

member
Joined
Jul 24, 2020
Messages
138
Age
54
Gender
Female
Country
United States United States
Just an update! Will be 4 weeks on Monday since my surgery. All is as expected. Would you believe that I had gained 22lbs after the surgery? I was in shock to say the least. Thankfully, I have lost 12 lbs of that so far...geez!!! This past Monday, I woke up feeling pretty good so I decided to do a bit of cleaning..vacuumed a bit, load of laundry, cleaned the bathroom, then a nice shower. Well, needless to say, on Tuesday I was miserable!! Your knee has a way of shocking you back to reality! PT on Wednesday was interesting. It took until Thursday to get back to where it was. Well, I won't do that again!!
Still not sure if I'm going to do out patient PT. I'm pretty happy with my in house PT and having her come as much as allowed. Will have to make the decision in a few weeks. For now...one foot in front of the other...:ok:
I weighed when I got home after my left TKR and I weighed 12 pounds more than I did shortly before the surgery. They must really pump us full of fluids!. That weight went away within 4 or 5 days. I think maybe they do it to make sure we get up every few hours to go to the bathroom, lol. Now I need the next 40 pounds to go away so easily! :whistle:

Hope your recovery goes smoothly. For me, they gave me 2 weeks in house PT, then I had to go to a facility. Been really happy with both of my PT's, they have not been overly aggressive and have been very good about letting the knee dictate the recovery.
I had been diligently losing weight for 6 months before my bilateral TKR on July 6th. I got on the scale when I got home from the hospital and had gained 10 pounds! I was horrified until a friend explained about all the fluids and the swelling and such. Fast forward 4 weeks - I lost that temporary 10 pounds and am down another 10 pounds! I just haven’t had a huge appetite, and I’m camped out on the 2nd floor. I only eat when my family brings me food (3 meals a day, no snacking). Now I’m working on the 40 lbs I still want to get off in order to make my new knees last!!!!
 
OP
OP
Dizzy

Dizzy

member
Joined
Oct 28, 2017
Messages
223
Age
71
Gender
Female
Country
United States United States
I wake up everyday and feel like I'm in the "Groundhog Day" movie....same knee..same pain...ugh!!:sigh:
 

New

Active Antibacterial

BoneSmart #1 Best Blog

Staff online

Forum statistics

Threads
52,614
Messages
1,400,321
BoneSmarties
32,804
Latest member
Ant69
Recent bookmarks
0

Top Bottom